Volume 8 Number 8 (Aug. 2017)
IJESD 2017 Vol.8(8): 610-614 ISSN: 2010-0264
doi: 10.18178/ijesd.2017.8.8.1025

Derivation of Equation for Mean Suspended Sediment Based on Probabilistic Concept

Hyeon Cheol Yoon, Sam Hee Lee, and Sung Won Park
Abstract—An accurate estimation of sediment discharge in rivers and streams should be solved for the appropriate river management and monitoring. In this study, a new formula which has minimum parameters considering existing ones with a concept of entropy by a probabilistic approach, was developed and mean suspended sediment concentration were estimated. Results of this new formula were verified with the experimental results which were conducted with a steady state and gradually injecting sediment (D= 105 ㎛) in a rectangular cross-sectional flume previously. The relationship between the measured sediment distribution and the estimated sediment distribution has a good agreement.

Index Terms—Entropy, entropy suspended sediment parameter, mean suspended sediment concentration, Probabilistic approach.

Hyeon Cheol Yoon is with the National Disaster Management Research Institute, Jongga-ro, Jung-gu, Ulsan, 44538, South Korea.
Sam Hee Lee is with the Hydro Science and Engineering Research Institute, Korea Institute of Civil Engineering and Building Technology, Goyang-si, 411-712, South Korea.
Sung Won Park is with Seoul National University, Korea (e-mail: billy1006@gmail.com).


Cite: Hyeon Cheol Yoon, Sam Hee Lee, and Sung Won Park, "Derivation of Equation for Mean Suspended Sediment Based on Probabilistic Concept," International Journal of Environmental Science and Development vol. 8, no. 8, pp. 610-614, 2017.

 General Information

  • ISSN: 2010-0264 (Print); 2972-3698 (Online)
  • Abbreviated Title: Int. J. Environ. Sci. Dev.
  • Frequency: Bimonthly
  • DOI: 10.18178/IJESD
  • Editor-in-Chief: Prof. Richard Haynes
  • Managing Editor: Ms. Cherry L. Chen
  • Indexing: Scopus, Google Scholar, CNKI, ProQuest, EBSCO, etc. 

  • E-mail: ijesd@ejournal.net      

  Call for Papers

When submitting papers for potential publication in IJESD, please submit an original editable file in .doc style file. All figures, tables, and equations, etc., should be embedded into the original file.